Hail, Power
- When
- August 18, 2:00 PM MST to 2:15 PM MST
- Where
- Power County, Rockland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.570, -112.870
One inch hail reported by weather spotter in Rockland.
One inch hail reported in Rockland.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
One inch hail reported in Rockland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 18, 9:12 AM MST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1012 AM MDT SAT AUG 18 2007 .DISCUSSION...THE POTENTIAL FOR MORE THUNDERSTORMS WITH BRIEF HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS CONTINUES TO EXIST TODAY. THE LATEST SATELLITE...RADAR...AND SURFACE OBSERVATIONS SUPPORT ANOTHER FLARE-UP OF CONVECTION THIS AFTERNOON AND EVENING. THE STRONGEST CONVECTION WILL ONCE AGAIN BE FROM THE SNAKE RIVER PLAIN SOUTHEAST AND EAST TO THE UTAH AND WYOMING BORDERS. BREEZY TO WINDY CONDITIONS ARE A GOOD POSSIBILITY SUNDAY WITH THE PASSAGE OF A COLD FRONT. CURRENT FORECAST HANDLES THESE TRENDS WELL...NO UPDATES ARE PLANNED THIS MORNING. CANTIN && .PREV DISCUSSION... /ISSUED 401 AM MDT SAT AUG 18 2007/ DISCUSSION... MOIST MONSOONAL FLOW CONTINUES ACROSS SOUTHEAST IDAHO THIS MORNING WITH SURFACE DEW POINTS READING IN THE 50S IN MANY LOCATIONS. RADAR SHOWS JUST A FEW SHOWERS SKIRTING THROUGH EXTREME SOUTHEAST IDAHO AS OF 08Z. SATELLITE SHOWS CLOUD COVER EXTENDING BACK INTO NEVADA. 80KT UPPER JET WILL BE MOVING THROUGH THE AREA TODAY. THIS WILL PUSH THE DEEPER LAYER MOISTURE OFF TO THE EAST. HOWEVER...THERE IS STILL ENOUGH MOISTURE AROUND TODAY TO PRODUCE THUNDERSTORMS...MAINLY IN THE AFTERNOON. ALTHOUGH AM NOT AS CONFIDENT IN AREAL COVERAGE DUE TO THE DISPLACEMENT OF THE DEEP LAYER MOISTURE. THERE IS A LARGE PRECIPITABLE WATER GRADIENT ACROSS THE REGION THIS AFTERNOON WITH VALUES AROUND 0.25 INCH IN THE CENTRAL MOUNTAINS TO OVER AN INCH IN THE SNAKE PLAINS...SOUTHERN AND EASTERN HIGHLANDS. AS A RESULT...DRY THUNDER WILL PREVAIL OVER THE CENTRAL MOUNTAINS TODAY WITH WET THUNDERSTORMS ELSEWHERE. AS DRY AS CONDITIONS HAVE BEEN...THERE HAVE BEEN FIRE STARTS AROUND THE WET THUNDERSTORMS AS WELL. AS A RESULT...WILL EMPHASIZE FREQUENT LIGHTNING IN THE FORECAST FOR TODAY. AS FAR AS MAX TEMPS GO...WILL FORECAST ABOVE GUIDANCE TODAY AND CLOSER TO YESTERDAYS OBSERVED VALUES. THINK GUIDANCE MAY BE TOO COOL POSSIBLY DUE TO CLOUD COVER. MUCH OF THESE STORMS WILL DIMINISH THIS EVENING WITH THE LOSS OF AFTERNOON HEATING. SOME OF THE MORE ROBUST STORMS TODAY COULD HAVE STRONG GUSTY WINDS AS WAS THE CASE YESTERDAY. ON SUNDAY...THE BETTER DEEP LAYER MOISTURE WILL BE EAST OF THE REGION. A COLD FRONT WILL BE MOVING THROUGH THE REGION ALONG WITH AN UPPER LEVEL TROUGH. THIS SYSTEM WILL LIKELY INTERACT WITH THE LINGERING LOW LEVEL MOISTURE AND PRODUCE SOME ISOLATED AFTERNOON THUNDERSTORMS MAINLY IN THE MOUNTAIN AREAS. ON MONDAY...COOLER AIR WILL BE ADVANCING INTO THE REGION AS THE UPPER FLOW BECOMES MORE ZONAL ACROSS THE NORTHWEST U.S. A +110KT JET WILL BE BLOWING THROUGH THE IDAHO PANHANDLE AND MONTANA. AS THIS JET MOVES THROUGH THE AREA MONDAY AFTERNOON THROUGH TUESDAY MORNING...THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE CENTRAL MOUNTAINS AND FOR AREAS NEAR THE MONTANA BORDER. IN THE EXTENDED...MAINLY COOLER AND DRY CONDITIONS WILL PREVAIL AS THE FLOW IS EXPECTED TO REMAIN ZONAL ACROSS THE REGION WITH NO SIGNIFICANT SYSTEMS IN SIGHT. VALLE AVIATION...THUNDERSTORMS AND SHOWERS AGAIN THIS AFTERNOON FOR THE THREE VALLEY AIRPORTS WILL BE THE MAIN FORECAST PROBLEM. KSUN WILL HAVE ISOLATED -TSRA IN THE VICINITY BUT MUCH LESS LIKELY TO DEVELOP HEAVY RAIN SHOWERS. EXPECT WIND SHIFT TODAY AS WEAK SHORTWAVE PASSES THROUGH CENTRAL IDAHO AND SOUTHWEST MONTANA. MESSICK FIRE WEATHER...SUBTROPICAL MOISTURE AND UNSTABLE AIR WILL CONTINUE TO LINGER OVER THE SOUTHEASTERN HALF OF THE FORECAST AREA AS EVIDENCED BY PRECIPITABLE WATER IN EXCESS OF 1.00 INCH MAXIMUM. HOWEVER...OVER THE CENTRAL IDAHO MOUNTAINS THE PW GRADIENT DROPS TO BELOW 0.25 INCH IN WHAT IS CERTAINLY GOING TO BE A COMPLICATED SITUATION TODAY AND THIS EVENING. A WEAK SHORTWAVE MOVING THROUGH THE CENTRAL IDAHO MOUNTAINS WILL ALSO GENERATE ENOUGH WIND AND BRING ENOUGH DRY AIR TO DRIVE HUMIDITY AND WIND INTO CRITICAL FIRE WEATHER THRESHOLDS. THUS HAVE UPGRADED FIRE WEATHER WATCH TO A WARNING AND EXPANDED THE AREA TO INCLUDE THE NORTHERN SAWTOOTH NF. WIND WILL BE STRONG AGAIN ON SUNDAY AS A SHORTWAVE VIGOROUS ENOUGH TO BREAK DOWN THE UPPER LEVEL RIDGE OF THE PAST FEW WEEKS. MORE ZONAL FLOW WILL MEAN WINDIER CONDITIONS FOR THE REMAINDER OF THE PERIOD...BUT COOLER TEMPERATURES MAY OFFSET THE WINDS AND KEEP HUMIDITY NEAR CRITICAL THRESHOLDS. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ405>407. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 1015 AM MDT SAT AUG 18 2007 IDZ017>025-031-032-191045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 1015 AM MDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE REGION TODAY. STRONG GUSTY WINDS AND FREQUENT LIGHTNING MAY ACCOMPANY SOME OF THESE STORMS. A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF THE CENTRAL MOUNTAINS FOR LOW HUMIDITY AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN SUNDAY AND MONDAY. A COLD FRONT WILL SPREAD WINDY CONDITIONS TO MOST LOCATIONS SUNDAY...WITH WIND ADVISORY WINDS OF 30 TO 39 MPH SUSTAINED NOT OUT OF THE QUESTION. THESE GUSTY WINDS WILL AFFECT MOST LOCATIONS WITH THE EXPOSED AREAS OF THE SNAKE RIVER PLAIN SEEING THE BEST CHANCE. IN ADDITION...GUSTY WINDS AND PERSISTENT DRY CONDITIONS MAY LEAD TO A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 61 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
1 hail. Local standard time, as filed.
One inch hail reported by weather spotter in Rockland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57640.